MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1200 SYNCHRONY
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
The electrode array may have additionally migrated after an incomplete insertion at implantation.Reimplantation will be scheduled.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The electrode array may have additionally migrated after an incomplete insertion at implantation.The user was re-implanted on the (b)(6) 2021.
 
Additional Manufacturer Narrative
Additional information: based on the received information from the field, the active electrode likely migrated partially out of cochlea, leading to decreased benefit.In addition an incomplete insertion at the time of implantation is reported.In situ measurements show hi impedance on one apical channel for undetermined reasons.To determine an exact root cause, device investigation at the explanted device would be necessary.The explanted device has not been received for investigation yet.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage, which has been present whilst implanted.Mechanical damages found during investigation are attributable to the removal surgery.Based on the received information from the field, the active electrode likely migrated partially out of cochlea, leading to decreased benefit.In addition an incomplete insertion at the time of implantation is reported.In situ measurements show hi impedance on one apical channel for undetermined reasons.This is a final report.
 
Event or Problem Description
The electrode array may have additionally migrated after an incomplete insertion at implantation.The user was initially implanted with an image-guided minimally invasive approach, however the clinic was unable to achieve full insertion and the 2 most basal channels were left extra-cochlear.Then at activation no auditory percept was found on two more channels.The user was re-implanted on the (b)(6) 2021.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key12819232
Report Number9710014-2021-00878
Device Sequence Number11958873
Product Code MCM
UDI-Device Identifier09008737094027
UDI-Public(01)09008737094027
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/17/2022
Device Model NumberMI1200 SYNCHRONY
Device Catalogue Number31091
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer11/04/2021
11/04/2021
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date03/07/2022
06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale